Volume 19, issue 1 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Pessimal packing shapes

Yoav Kallus

Geometry & Topology 19 (2015) 343–363
Bibliography
1 A Bezdek, W Kuperberg, Dense packing of space with various convex solids, from: "Geometry — intuitive, discrete, and convex" (editors I Bárány, K J Böröczky, G Fejes Tóth, J Pach), Bolyai Soc. Math. Stud. 24, János Bolyai Math. Soc. (2013) 65 MR3204555
2 P Brass, W Moser, J Pach, Research problems in discrete geometry, Springer (2005) MR2163782
3 R Courant, The least dense lattice packing of two-dimensional convex bodies, Comm. Pure Appl. Math. 18 (1965) 339 MR0175040
4 K R Doheny, On the lower bound of packing density for convex bodies in the plane, Beiträge Algebra Geom. 36 (1995) 109 MR1337125
5 V Ennola, On the lattice constant of a symmetric convex domain, J. London Math. Soc. 36 (1961) 135 MR0157949
6 I Fáry, Sur la densité des réseaux de domaines convexes, Bull. Soc. Math. France 78 (1950) 152 MR0039288
7 L Fejes Tóth, Some packing and covering theorems, Acta Sci. Math. Szeged 12 (1950) 62 MR0038086
8 M Gardner, New mathematical diversions, Math. Assoc. Amer. (1995) 268 MR1335231
9 A A Giannopoulos, V D Milman, Extremal problems and isotropic positions of convex bodies, Israel J. Math. 117 (2000) 29 MR1760584
10 H Groemer, Some basic properties of packing and covering constants, Discrete Comput. Geom. 1 (1986) 183 MR834057
11 T C Hales, A proof of the Kepler conjecture, Ann. of Math. 162 (2005) 1065 MR2179728
12 E Hlawka, Zur Geometrie der Zahlen, Math. Z. 49 (1943) 285 MR0009782
13 Y Kallus, The 3–ball is a local pessimum for packing, Adv. Math. 264 (2014) 355 MR3250288
14 Y Kallus, V Elser, S Gravel, Dense periodic packings of tetrahedra with small repeating units, Discrete Comput. Geom. 44 (2010) 245 MR2671011
15 G Kuperberg, W Kuperberg, Double-lattice packings of convex bodies in the plane, Discrete Comput. Geom. 5 (1990) 389 MR1043721
16 A M Macbeath, A compactness theorem for affine equivalence-classes of convex regions, Canadian J. Math. 3 (1951) 54 MR0045406
17 K Mahler, On the minimum determinant and the circumscribed hexagons of a convex domain, Nederl. Akad. Wetensch., Proc. 50 (1947) 326 MR0021017
18 F L Nazarov, On the Reinhardt problem of lattice packings of convex regions : Local extremality of the Reinhardt octagon, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 151 (1986) 104, 197 MR849319
19 K Reinhardt, Über die dichteste gitterf örmige lagerung kongruenter bereiche in der ebene und eine besondere art konvexer kurven, Abh. Math. Sem. Univ. Hamburg 10 (1934) 216 MR3069627
20 C A Rogers, The closest packing of convex two-dimensional domains, Acta Math. 86 (1951) 309 MR0046670
21 R Schneider, Convex bodies : The Brunn–Minkowski theory, 44, Cambridge Univ. Press (1993) MR1216521
22 F E Schuster, Convolutions and multiplier transformations of convex bodies, Trans. Amer. Math. Soc. 359 (2007) 5567 MR2327043
23 E H Smith, A new packing density bound in 3–space, Discrete Comput. Geom. 34 (2005) 537 MR2160054